Hello everyone! I'm so glad I found this forum and am very impressed by all the insightful and helpful posts. About a month ago, I noticed that my Leo (9 yo) was losing weight and looking a bit "raggedy". Took him to my vet (Dec. 29) and his glucose came back at 400+. I asked about changing diet before we went to injections, and was given Hills w/d dry & canned. When I took him back two weeks later, the glucose was 320. The tech came in with a bottle of Vetsulin & syringes, and showed me how to tent the skin above his shoulder blades, & inject the insulin. They instructed me to start with 2 units every 12 hours and to continue him on the w/d formula or the m/d formula. A week later he was at 260 so they told me to increase the Vetsulin to 3 units every 12 hours. The following week? 61! So back to 2 units & keep giving him Hills w/d, m/d or Purina DM. Well, this past weekend his number was back to 300 and they want me to bump him back to 3 units and add a "snack" mid-day. I realize trying to regulate his sugar is a "process" and can take a while, but I'll admit that I'm scared to go back to 3 units. He gets his shots at 7:15 am & 7:15 pm, but I leave the house as soon as I give him his morning shot and I'm nervous that if he drops low again it'll be a dangerous situation. So I guess my questions are: 1) Has anyone else had these up & downs with their vet regulating the dosage & blood sugar? 2) They told me not to home test but I'm thinking maybe I should, just to get a better idea of what I'm dealing with. Is it hard to do? 3) Has anyone had luck with the prescription diets? Or should I just put him on Fancy Feast (which he loves) or another regular food (Natural Balance, Wellness, etc.) and go with the 3 units? I read that the insulin + a script diet can result in the sugar going to low... is this true? Thanks in advance for any & all suggestions! Sorry this is so long but I'm a little confused by this whole process & I really want to do what's right for my Leo. I'm afraid all this up & down with the Vetsulin might make things worse.